Volume 17, issue 5 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Commuting tuples in reductive groups and their maximal compact subgroups

Alexandra Pettet and Juan Souto

Geometry & Topology 17 (2013) 2513–2593
Bibliography
1 A Adem, F R Cohen, Commuting elements and spaces of homomorphisms, Math. Ann. 338 (2007) 587 MR2317932
2 A Adem, F R Cohen, J M Gómez, Stable splittings, spaces of representations and almost commuting elements in Lie groups, Math. Proc. Cambridge Philos. Soc. 149 (2010) 455 MR2726729
3 A Adem, F R Cohen, J M Gómez, Commuting elements in central products of special unitary groups, Proc. Edinb. Math. Soc. 56 (2013) 1 MR3021401
4 A Adem, F R Cohen, E Torres-Giese, Commuting elements, simplicial spaces and filtrations of classifying spaces, Math. Proc. Cambridge Philos. Soc. 152 (2012) 91 MR2860418
5 T J Baird, Cohomology of the space of commuting n–tuples in a compact Lie group, Algebr. Geom. Topol. 7 (2007) 737 MR2308962
6 T J Baird, L C Jeffrey, P Selik, The space of commuting n–tuples in SU(2), to appear in Illinois J. Math.
7 A Borel, Linear algebraic groups, 126, Springer (1991) MR1102012
8 A Borel, Lie groups and linear algebraic groups, I : Complex and real groups, from: "Lie groups and automorphic forms" (editors L Ji, J S Li, H W Xu, S T Yau), AMS/IP Stud. Adv. Math. 37, Amer. Math. Soc. (2006) 1 MR2272918
9 A Borel, R Friedman, J W Morgan, Almost commuting elements in compact Lie groups, Mem. Amer. Math. Soc. 157 (2002) 136 MR1895253
10 M Brion, Introduction to actions of algebraic groups
11 R Charney, An introduction to right-angled Artin groups, Geom. Dedicata 125 (2007) 141 MR2322545
12 M C Crabb, Spaces of commuting elements in SU(2), Proc. Edinb. Math. Soc. 54 (2011) 67 MR2764406
13 M Gerstenhaber, On dominance and varieties of commuting matrices, Ann. of Math. 73 (1961) 324 MR0132079
14 W M Goldman, Topological components of spaces of representations, Invent. Math. 93 (1988) 557 MR952283
15 J M Gómez, A Pettet, J Souto, On the fundamental group of Hom(k,G), to appear in Math. Zeitschrift.
16 V V Gorbatsevich, A L Onishchik, Lie transformation groups, from: "Lie groups and Lie algebras, I", Encyclopaedia Math. Sci., Springer (1993) 95
17 R M Guralnick, A note on commuting pairs of matrices, Linear and Multilinear Algebra 31 (1992) 71 MR1199042
18 A Hatcher, Algebraic topology, Cambridge Univ. Press (2002) MR1867354
19 G Higuera, On the space of commuting orthogonal matrices (2013)
20 K R Hofmann, Triangulation of locally semi-algebraic spaces, PhD thesis, University of Michigan (2009)
21 L C Jeffrey, Flat connections on oriented 2–manifolds, Bull. London Math. Soc. 37 (2005) 1 MR2105813
22 V G Kac, A V Smilga, Vacuum structure in supersymmetric Yang–Mills theories with any gauge group, from: "The many faces of the superworld" (editor M Shifman), World Sci. Publ. (2000) 185 MR1885976
23 D Luna, Slices étales, from: "Sur les groupes algébriques", Bull. Soc. Math. France, Paris 33, Soc. Math. France (1973) 81 MR0342523
24 G D Mostow, On a conjecture of Montgomery, Ann. of Math. 65 (1957) 513 MR0087039
25 D Mumford, The red book of varieties and schemes, 1358, Springer (1999) 306 MR1748380
26 A Parshin, I R Shafarevich, Algebraic geometry, IV : Linear algebraic groups, invariant theory, 55, Springer (1994) MR1309681
27 R W Richardson, Principal orbit types for algebraic transformation spaces in characteristic zero, Invent. Math. 16 (1972) 6 MR0294336
28 R W Richardson, Affine coset spaces of reductive algebraic groups, Bull. London Math. Soc. 9 (1977) 38 MR0437549
29 R W Richardson, Commuting varieties of semisimple Lie algebras and algebraic groups, Compositio Math. 38 (1979) 311 MR535074
30 R W Richardson, Conjugacy classes of n–tuples in Lie algebras and algebraic groups, Duke Math. J. 57 (1988) 1 MR952224
31 J P Serre, Complex semisimple Lie algebras, Springer (2001) 74 MR1808366
32 J P Serre, Galois cohomology, Springer (2002) 210 MR1867431
33 I R Shafarevich, Basic algebraic geometry, 1: Varieties in projective space, Springer (1994) 303 MR1328833
34 J Souto, A remark on the homotopy equivalence between SUn and SLn arXiv:1008.0816
35 A Tarski, A decision method for elementary algebra and geometry, University of California Press (1951) MR0044472
36 R Thom, Ensembles et morphismes stratifiés, Bull. Amer. Math. Soc. 75 (1969) 240 MR0239613
37 E Torres-Giese, D Sjerve, Fundamental groups of commuting elements in Lie groups, Bull. Lond. Math. Soc. 40 (2008) 65 MR2409179
38 H Whitney, Elementary structure of real algebraic varieties, Ann. of Math. 66 (1957) 545 MR0095844
39 H Whitney, Tangents to an analytic variety, Ann. of Math. 81 (1965) 496 MR0192520
40 E Witten, Constraints on supersymmetry breaking, Nuclear Phys. B 202 (1982) 253 MR668987
41 E Witten, Toroidal compactification without vector structure, J. High Energy Phys. (1998) 43 MR1615617